Skip to content
My WebMD Sign In, Sign Up
Birth Control Question
avatar
sandclan4 posted:
I have been taking the same birth control pill for 14 years now. I had my annual with GYN earlier this month and mentioned I had about 3 month when I had breakthrough bleeding. She said this could be an indication my pill is not working. We decided if this happens again we will switch my birth control pill but in the meantime I'm a little paranoid because my youngest is 14 and I have no desire to get pregnant again. I'm thinking I may just switch to be safe but don't want to mess up my system because I've been on this same pill for 14 years. Any suggestions or others who had this happen?
Reply
 
avatar
RoseLynn02 responded:
No I never went through that personally, but I had a friend that was on the depo shot for a long time( like 11yrs I think) & had a tilted uterus & was told she couldn't have kids....well after being on the shot for so long at the same dosage it stopped working & now she has a 6yr old. So better to be safe than sorry. It will take a month for your new birth control to take affect just like any other birth control, but it will be something your body hasn't become immune to. Just keep my friends story in mind before your youngest is no longer your youngest.


Spotlight: Member Stories

Seems like after I quit smoking and drinking my body has fell apart. I had to have a hystrorectomy in 2007 but I had always had trouble with my period...More

Helpful Tips

Be the first to post a Tip!

Helpful Resources

Be the first to post a Resource!

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.